Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: No Sex Drive - Is it The Pill?


 beaney28 - Mon Nov 02, 2009 6:25 pm

I've been on the Pill since I was 17, so 6 years. I find I just don't have any sex drive and it's making me feel awful because my partner has quite a high sex drive and I really want to be able to be the same but the drive just isn't there.

I've read that the Pill can reduce your sex drive. I'm on Marvelon and have had no other problems with it. I've been on it for 3 years now. Is there anything I can take to get my sex drive back to normal? I used to be much more sexually orientated, shall we say. Would having the contraceptive injection every 6 months make a difference?

Thanks for your help : )
 Debbie Miller, RN - Wed Nov 11, 2009 11:28 am

User avatar Hello,
It is impossible to say if the pill has affected your sex drive since this is such a complex phenomenon with emotions and relationships having more to do with it than physiology. Some women do report this as a negative side effect with the pill but many women have a low sex drive whether or not they are on oral contraceptives. Also, a person's sex drive is not constant, especially in women. Most find it comes and goes. Everyone is wishing for a magic medication to increase a woman's drive but so far it just hasn't happened.

You could try a different birth control method to see if it makes a difference but the 90 day injection (depo) is still hormonal and would likely have similar responses in your body. Trying a barrier method such as condoms would be the only way to really determine if the hormonal alteration is the cause.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us